What's wrong with me?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JonT
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted Yesterday 12:15 PM (GMT -7)   
I'm probably bipolar....

I have moments where I am extremely happy, but then something...probably in retrospec not a big deal...gets me extremely depressed. This will happen for a period of time, then something else will happen and then I'm extremely happy again. I can't do this crap anymore. I go through moods of happiness and depression like candy, and it's starting to wear on me. It might be because it's my senior year of high school and I have a lot of stress...not to mention I was just diagnosed with Crohn's disease, a chronic disease with no cure...but it's been going on longer than these things. I do not wish to turn to anti-depressants because I would very much like to deal with this problem on my own....

I would not say I am suicidal by any means...I am not a violent person...but when I get in these "depressed" states, the only thing that calms me down is thinking of complete and utter destruction of not only myself but other things. I would NEVER EVER harm another person/thing, but these are this is the only way that I can cope with these problems.

What the hell is wrong with me?

wmnak
Veteran Member


Date Joined Jul 2006
Total Posts : 1123
   Posted Yesterday 1:22 PM (GMT -7)   
jon,
 
my dear, dear, friend.  been there.  done that.  sorry, no t-shirt.
 
first, only a psychiatrist (preferably one who specializes in or does a lot of work with bp) can give you a diagnosis of bp - or, for that matter, for any mental imballance of illness.  if you had diabetes would you try to diagnose yourself?  why try to diagnose yourself with a possible dx of bp?
 
if you are dxed with bp, the main rx are mood stabelizers.  i take lithium carbonate and have since 2002.  i have been depressedall my life, so my pdoc added welbutrin.  seems to be working.  but giving someone with bp an antidepressant without a mood stabelizer is like putting nitro with glycerin - usually an explosion and not very pretty.  one thing is certain wit bp:  if left untreated it will ultimately lead to suicide or hospitalization.  it is causded by an imballence of transmitters in the brain.  it is chronic.   it will nevver go away.  but it can be successfully treated.
 
my pdoc says that my rage and anger are caused by depression.  i don't know if this is a universal.  they call what you are doing "ideazation" which is the step before taking positive action.  i short, you may well be about to explode either on yourself (suicide) or on someone else.
 
the first thing you need to do is see a pdoc.  perhaps your school councellor could halp with this if your parents don't know where to start.  the next thing si to begin finding a "cocktail" of medications that will keep you in balance.  third (or maybe first) share your rages with your parents or with your school ciouncellor.  what you are dealing with is more poweerful than you are.
 
hope this helps.
 
warren

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted Yesterday 2:56 PM (GMT -7)   
Jon,

Senior year of high school seems kind of like being on the high board at the pool for the first time. Everyone else seems to be climbing up and taking the big jump like it's no big deal and then it's your turn... Add Crohns to the mix and you are not having any fun at all. My daughter probably had Crohns from age 5 but her dx didn't come until senior year when a fistula popped out. To make it even more fun she was at a brand new school. She seemed so even tempered most of the time and then would have these huge bursts of anger.

We had to work on understanding her feelings a lot more than we had with out other children in their senior yrs at school. She had a lot going on! So do you. Give yourself a break. You are processing a lot of stuff right now and your feelings are bound to be all over the place. If your doc says that a med might help, at least give it a try. I've been on anti-psychotics and/or SSRI meds for much of my adult life.(since about 16) Have to say that they help clear away the cobwebs and keep me focused on the good parts of my life. I'll be thinking of you and sending positive thoughts your way.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:56 AM (GMT -7)
There are a total of 2,735,780 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
155 Guest(s), 5 Registered Member(s) are currently online.  Details
Heatheranne87, Job_the_Phoenix, kimbfowler, Lymiemomster, sharron19


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer